Alert archive / California / High Wind Warnings in 2008
High Wind Warning 10, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at Feb 23, 2008, 1:17 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Feb 23, 2008, 10:00 PM PST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2008, 1:17 PM PST (21:17 UTC)
- In effect from
- Feb 23, 2008, 10:00 PM PST
- Expired
- Feb 24, 2008, 8:00 PM PST
- In force
- 22 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 232117 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 117 PM PST SAT FEB 23 2008 ...STRONG AND POTENTIALLY DAMAGING WINDS TONIGHT AND SUNDAY... .ANOTHER PACIFIC STORM WILL BRING EVEN STRONGER WINDS TO THE MOUNTAINS AND DESERTS TONIGHT AND SUNDAY. SOUTHWEST WINDS WILL INCREASE TONIGHT AS A FRONT APPROACHES SOUTHERN CALIFORNIA. POTENTIALLY DAMAGING WINDS ARE POSSIBLE LATE TONIGHT THROUGH SUNDAY ESPECIALLY WITH THE PASSAGE OF A POTENT STORM FRONT. THE WINDS WILL DECREASE SUNDAY NIGHT. CAZ055-056-060-240530- /O.UPG.KSGX.HW.A.0008.080224T0400Z-080225T0400Z/ /O.NEW.KSGX.HW.W.0010.080224T0600Z-080225T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- 117 PM PST SAT FEB 23 2008 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 PM PST SUNDAY. SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH LATER TONIGHT AND SUNDAY IN PORTIONS OF THE MOUNTAINS AND HIGH DESERTS. WINDS WILL GUST AS HIGH AS 65 MPH AT TIMES. WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT. DOWNED TREES AND POWER LINES ARE POSSIBLE... ESPECIALLY IN THE MOUNTAINS WHERE THE GROUND IS SATURATED FROM RECENT RAIN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ058-240530- /O.UPG.KSGX.HW.A.0008.080224T0400Z-080225T0400Z/ /O.NEW.KSGX.HW.W.0010.080224T1200Z-080225T0400Z/ SAN DIEGO COUNTY MOUNTAINS- 117 PM PST SAT FEB 23 2008 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 8 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 PM PST SUNDAY. SOUTHWEST WINDS IN THE SAN DIEGO MOUNTAINS WILL INCREASE TONIGHT AND REACH 20 TO 40 MPH ON SUNDAY. WINDS WILL GUST AS HIGH AS 65 MPH AT TIMES ON SUNDAY...MAINLY OVER THE HIGHER MOUNTAIN RIDGES AND ALONG PORTIONS OF THE DESERT FACING SLOPES. HIGH WINDS WILL AFFECT PORTIONS OF INTERSTATE 8 AND OTHER MOUNTAIN PASSES. WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT. DOWNED TREES AND POWER LINES ARE POSSIBLE...ESPECIALLY IN THE MOUNTAINS WHERE THE GROUND IS SATURATED FROM RECENT RAIN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ061-062-240530- /O.EXT.KSGX.HW.A.0008.080224T1800Z-080225T0400Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 117 PM PST SAT FEB 23 2008 ...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM 10 AM PST SUNDAY MORNING THROUGH SUNDAY EVENING. GUSTY WINDS WILL INCREASE IN THE LOWER DESERTS LATER TONIGHT INTO SUNDAY MORNING. AS A POTENT STORM FRONT MOVES THROUGH THE AREA ON SUNDAY AFTERNOON...SUSTAINED WEST WINDS COULD INCREASE TO 30 TO 40 MPH WITH HIGH WIND GUSTS OVER 60 MPH WILL BE POSSIBLE AT TIMES. WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT. DOWNED TREES AND POWER LINES ARE POSSIBLE. A HIGH WIND WATCH MEANS THAT SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ LAVIS
4 follow-up statements
000 WWUS76 KSGX 240138 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 538 PM PST SAT FEB 23 2008 ...STRONG AND POTENTIALLY DAMAGING WINDS TONIGHT AND SUNDAY... .ANOTHER PACIFIC STORM WILL BRING EVEN STRONGER WINDS TO THE MOUNTAINS AND DESERTS TONIGHT AND SUNDAY. SOUTHWEST WINDS WILL INCREASE TONIGHT AS A FRONT APPROACHES SOUTHERN CALIFORNIA. POTENTIALLY DAMAGING WINDS ARE POSSIBLE LATE TONIGHT THROUGH SUNDAY ESPECIALLY WITH THE PASSAGE OF A POTENT STORM FRONT. THE WINDS WILL DECREASE SUNDAY NIGHT. CAZ055-056-060-241200- /O.CON.KSGX.HW.W.0010.080224T0600Z-080225T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- 538 PM PST SAT FEB 23 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 PM PST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 PM PST SUNDAY. SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH LATER TONIGHT AND SUNDAY IN PORTIONS OF THE MOUNTAINS AND HIGH DESERTS. WINDS WILL GUST AS HIGH AS 65 MPH AT TIMES. WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT. DOWNED TREES AND POWER LINES ARE POSSIBLE... ESPECIALLY IN THE MOUNTAINS WHERE THE GROUND IS SATURATED FROM RECENT RAIN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ058-241200- /O.CON.KSGX.HW.W.0010.080224T1200Z-080225T0400Z/ SAN DIEGO COUNTY MOUNTAINS- 538 PM PST SAT FEB 23 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 8 PM PST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 8 PM PST SUNDAY. SOUTHWEST WINDS IN THE SAN DIEGO MOUNTAINS WILL INCREASE TONIGHT AND REACH 20 TO 40 MPH ON SUNDAY. WINDS WILL GUST AS HIGH AS 65 MPH AT TIMES ON SUNDAY...MAINLY OVER THE HIGHER MOUNTAIN RIDGES AND ALONG PORTIONS OF THE DESERT FACING SLOPES. HIGH WINDS WILL AFFECT PORTIONS OF INTERSTATE 8 AND OTHER MOUNTAIN PASSES. WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT. DOWNED TREES AND POWER LINES ARE POSSIBLE...ESPECIALLY IN THE MOUNTAINS WHERE THE GROUND IS SATURATED FROM RECENT RAIN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ061-062-241200- /O.CON.KSGX.HW.A.0008.080224T1800Z-080225T0400Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 538 PM PST SAT FEB 23 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. GUSTY WINDS WILL INCREASE IN THE LOWER DESERTS LATER TONIGHT INTO SUNDAY MORNING. AS A POTENT STORM FRONT MOVES THROUGH THE AREA ON SUNDAY AFTERNOON...SUSTAINED WEST WINDS COULD INCREASE TO 30 TO 40 MPH WITH HIGH WIND GUSTS OVER 60 MPH WILL BE POSSIBLE AT TIMES. WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT. DOWNED TREES AND POWER LINES ARE POSSIBLE. A HIGH WIND WATCH MEANS THAT SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ DA
000 WWUS76 KSGX 241203 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 403 AM PST SUN FEB 24 2008 ...STRONG ONSHORE WINDS IN THE MOUNTAINS AND DESERTS THROUGH EARLY THIS EVENING... .A PACIFIC STORM MOVING INLAND ALONG THE WEST COAST WILL BRING STRONG GUSTY ONSHORE WINDS TO THE MOUNTAINS AND DESERTS THROUGH EARLY THIS EVENING. CAZ058-242015- /O.EXT.KSGX.HW.W.0010.000000T0000Z-080225T0400Z/ SAN DIEGO COUNTY MOUNTAINS- 403 AM PST SUN FEB 24 2008 ...HIGH WIND WARNING NOW IN EFFECT FROM NOON TODAY TO 8 PM PST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT FROM NOON TODAY TO 8 PM PST THIS EVENING. WEST TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON WITH STRONGEST GUSTS TO 60 MPH NEAR THE RIDGETOPS AND ON DESERT SLOPES. WINDS WILL DECREASE TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ055-056-060-242015- /O.CON.KSGX.HW.W.0010.000000T0000Z-080225T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- 403 AM PST SUN FEB 24 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. AREAS OF SOUTHWEST TO WEST WINDS 25 TO 35 MPH ON RIDGETOPS AND DESERT SLOPES WITH STRONGEST GUSTS TO 75 MPH. WINDS WILL DECREASE TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ061-062-242015- /O.UPG.KSGX.HW.A.0008.080224T1800Z-080225T0400Z/ /O.NEW.KSGX.WI.Y.0053.080224T2000Z-080225T0400Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 403 AM PST SUN FEB 24 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST TO NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON WITH GUSTS TO 45 MPH. WINDS WILL GUST TO 55 MPH NEAR THE FOOTHILLS. WINDS WILL DECREASE TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. THE WINDS MAY GENERATE AREAS OF BLOWING SAND AND DUST WITH VISIBILITY LESS THAN ONE QUARTER MILE AT TIMES. $$ MARTIN
000 WWUS76 KSGX 242053 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1253 PM PST SUN FEB 24 2008 ...STRONG ONSHORE WINDS IN THE MOUNTAINS AND DESERTS THROUGH EARLY THIS EVENING... .A PACIFIC STORM MOVING INLAND OVER THE WESTERN STATES WILL CONTINUE TO BRING STRONG WESTERLY WIND FLOW FROM THE PACIFIC INTO THE MOUNTAINS AND DESERTS THROUGH EARLY THIS EVENING. CAZ055-056-060-250400- /O.CON.KSGX.HW.W.0010.000000T0000Z-080225T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- 1253 PM PST SUN FEB 24 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. AREAS OF SOUTHWEST TO WEST WINDS 25 TO 35 MPH ON RIDGE TOPS AND DESERT SLOPES WITH STRONGEST GUSTS TO 75 MPH. WINDS WILL DECREASE TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ058-250400- /O.CON.KSGX.HW.W.0010.000000T0000Z-080225T0400Z/ SAN DIEGO COUNTY MOUNTAINS- 1253 PM PST SUN FEB 24 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH STRONGEST GUSTS TO 60 MPH NEAR THE RIDGE TOPS AND ON DESERT SLOPES. WINDS WILL DECREASE TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ061-062-250400- /O.CON.KSGX.WI.Y.0053.000000T0000Z-080225T0400Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1253 PM PST SUN FEB 24 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. WINDS WILL GUST TO 55 MPH NEAR THE FOOTHILLS. THE WINDS WILL DECREASE TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. THE WINDS MAY GENERATE AREAS OF BLOWING SAND AND DUST WITH VISIBILITY LESS THAN ONE QUARTER MILE AT TIMES. $$ MARTIN/SMALL
000 WWUS76 KSGX 250349 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 749 PM PST SUN FEB 24 2008 CAZ055-056-060-250500- /O.EXP.KSGX.HW.W.0010.000000T0000Z-080225T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- 749 PM PST SUN FEB 24 2008 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING. $$ CAZ058-250500- /O.EXP.KSGX.HW.W.0010.000000T0000Z-080225T0400Z/ SAN DIEGO COUNTY MOUNTAINS- 749 PM PST SUN FEB 24 2008 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING. $$ CAZ061-062-250500- /O.EXP.KSGX.WI.Y.0053.000000T0000Z-080225T0400Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 749 PM PST SUN FEB 24 2008 ...WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING. $$ DA
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Feb 23, 10:20 AM PST, 2 hours 57 minutes earlier.
Area forecast discussion, Feb 23, 10:20 AM PST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 1020 AM PST SAT FEB 23 2008 .SYNOPSIS...A WARM...MOISTURE LADEN PACIFIC STORM WILL BRING MORE RAIN BEGINNING TONIGHT THROUGH SUNDAY. FLOODING IS POSSIBLE...AND A FLASH FLOOD WATCH IS IN EFFECT FOR THE BURN AREAS. THIS STORM WILL ALSO BRING VERY STRONG WINDS FROM 30 TO 50 MPH IN THE MOUNTAINS AND DESERTS. HIGH SURF FROM 10 TO 15 FEET WILL AFFECT THE BEACHES FROM LATE SUNDAY THROUGH TUESDAY. FAIR AND WARMER WEATHER WILL RETURN EARLY NEXT WEEK AS HIGH PRESSURE BUILDS OVER THE WEST. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. RELATIVELY TRANQUIL WEATHER IN THE NEAR TERM TODAY AS WE GET A BRIEF RESPITE FROM RAIN. A LARGE WARM FRONTAL BAND FROM THE INCOMING STORM WAS ALREADY MOVING FAST INTO NORTHERN AND CENTRAL CA THIS MORNING. THIS BAND WILL BRUSH BY OUR LOCAL AREA MAINLY THE NORTHERN SECTIONS WITH INCREASING CLOUDS. BY LATER IN THE AFTERNOON CAN/T RULE OUT A BIT OF LIGHT RAIN PARTICULARLY NEAR SAN BERNARDINO MTNS SO SLIGHT CHANCE IN THE NORTH BEFORE SUNDOWN LOOKS OK. EXPECT SOUTHERN HALF TO REMAIN DRY TODAY. OTHERWISE ATTENTION CENTERS ON THE APPROACHING MOIST PACIFIC STORM FOR LATER TONIGHT AND SUNDAY. THE SYSTEM RAMPED UP STRONGLY OVERNIGHT AND SHOWS IMPRESSIVE ALL-AROUND FEATURES THIS MORN WITH A SUBTROPICAL MOISTURE TAP. EXPECT STRONG DYNAMIC LIFT FROM UPPER JET STREAK TO MOVE OVER SOCAL...STRONG WEST-SOUTHWEST WINDS WILL GREATLY ENHANCE OROGRAPHICS IN OUR FOOTHILLS AND MOUNTAINS...THE COLD FRONT ALREADY SHOWS HIGH RAINFALL RATES OVER THE PACIFIC AND FOR SOCAL IT/S A WARM SYSTEM WITH SNOW LEVEL 7000 FT+ AHEAD OF THE FRONT... DROPPING TO 6000 FT FOR SUNDAY AFTN. SOME LIGHT PRECIP COULD START TO OCCUR OVER THE SAN BERNARDINO MTNS EARLY THIS EVENING...THEN RAIN WILL INCREASE AFTER 10 PM AND SPREAD MORE RAPIDLY FROM ORANGE COUNTY SOUTH AND EAST INTO SAN DIEGO COUNTY DURING THE WEE HOURS. EXPECT WINDOW FOR HEAVIEST RAIN AROUND 2 AM TO 10 AM NORTH AND 6 AM TO 2 PM SOUTH. THIS NEXT ROUND OF MODERATE TO HEAVY RAIN COULD HAVE HIGH AMOUNTS OF RUNOFF DUE TO SATURATED SOILS FROM ANTECEDENT STORMS...AND THIS CERTAINLY INCREASES OUR RISK FOR FLOODING AND DEBRIS FLOWS. THUS A FLASH FLOOD WATCH IS IN EFFECT ESPECIALLY FOR THE BURN AREAS. LATEST RAINFALL ESTIMATES ARE: COASTAL AREAS.......0.50 TO 1.50 INCHES INLAND VALLEYS......0.75 TO 1.75 INCHES FOOTHILLS...........1.25 TO 2.25 INCHES MOUNTAINS...........2 TO 3 INCHES...WITH LOCAL AMOUNTS TO 5 INCHES HIGH DESERTS........0.25 TO 0.50 INCHES LOWER DESERTS.......0.05 TO 0.30 INCHES. STRONGER WINDS WILL ACCOMANY THE NEXT STORM WITH INCREASING SW FLOW TONIGHT AHEAD OF THE COLD FRONT...AND ESPECIALLY ON SUNDAY WHEN STRONG WESTERLY WINDS OCCUR DURING AND AFTER FRONTAL PASSAGE. A HIGH WIND WATCH REMAINS IN EFFECT FOR THE MOUNTAINS AND DESERTS WITH POTENTIAL FOR DAMAGING GUSTS OVER 60 MPH. PRECIPITATION IS EXPECTED TO DECREASE GRADUALLY LATE SUNDAY AND SUNDAY NIGHT WITH LINGERING DEEP MOISTURE AND OROGRAPHIC LIFT KEEPING SHOWERS GOING IN THE FOOTHILLS AND MOUNTAINS...ESPECIALLY THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS. BY MONDAY A BUILDING RIDGE WILL BRING A RETURN FAIR AND WARMER WEATHER FOR EARLY NEXT WEEK. && .AVIATION... 231530Z...WARM FRONTAL TYPE BAND MOVING INTO CENTRAL CA THIS MORNING. IT WILL GRAZE FAR SOCAL...MAINLY NORTH PART...THEN STRONG COLD FRONT WILL MOVE INTO TONIGHT THROUGH EARLY SUNDAY MORNING WITH HEAVY RAIN AT TIMES...THEN SHOWERS. AREAS OF FOG OCCURRED EARLY THIS MORNING WITH LOCAL DENSE FOG. INCREASING CLOUDS THIS AFTERNOON WITH BASES AND VSBY DROPPING TO IFR OR LOWER BY AROUND 06Z AS RAIN SPREADS SOUTHEAST OVER THE AREA. CLOUDS WILL BEGIN TO BREAK UP AROUND 18Z EXCEPT OVER THE MOUNTAINS. SOME SHOWERS POSSIBLE SUNDAY NIGHT. && .MARINE... WINDS WILL TURN TO SOUTHEAST TO SOUTH LATE MORNING TO AFTERNOON AND INCREASE. EXPECT WINDS TO BE NEAR SMALL CRAFT ADVISORY LATE TONIGHT THROUGH SUNDAY MORNING. WINDS WILL DECREASE LATE SUNDAY MORNING... TURNING TO THE SOUTHWEST AND THEN BECOME WEST AND WEAKEN FURTHER SUNDAY AFTERNOON. A STRONG COLD FRONT WILL MOVE IN LATE TONIGHT THROUGH SUNDAY MORNING WITH HEAVY RAIN AT TIMES AND HAZARDOUS CONDITIONS. SHOWERS SUNDAY AFTERNOON...DECREASING SUNDAY NIGHT. A LARGE WEST SWELL WILL MOVE IN BY SUNDAY AFTERNOON. THEREFORE A HIGH SURF ADVISORY HAS BEEN ISSUED FROM LATE SUN AFTERNOON THROUGH TUE MORNING. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR THE BURN AREAS TONIGHT THROUGH SUNDAY AFTERNOON. SEE LAXNPWSGX. HIGH WIND WATCH FOR THE SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND ADJACENT DESERTS TONIGHT SUNDAY EVENING. SEE LAXNPWSGX. HIGH SURF ADVISORY AND POTENTIAL BEACH EROSION LATE SUNDAY AND MONDAY DUE. SEE LAXCFWSGX. && PUBLIC...LAVIS AVIATION...WHITLOW
Hazardous weather outlook, Feb 23, 5:30 AM PST, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 530 AM PST SAT FEB 23 2008 CAZ042-043-048-050-055-056-057-058-060-061-062-240000- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 530 AM PST SAT FEB 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT. RAIN AND POSSIBLE FLASH FLOODING IN THE BURN AREAS TONIGHT. SEE LAXFFASGX. WINDS WILL INCREASE TONIGHT...STRONGEST IN THE MOUNTAINS AND DESERTS. SEE LAXNPWSGX. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. RAIN AND STRONG WINDS SUNDAY. SEE LAXNPWSGX AND LAXFFASGX. LARGE SURF AT THE BEACHES SUNDAY AFTERNOON THROUGH TUESDAY WITH STRONG RIP CURRENTS...BEACH EROSION AND MINOR COASTAL FLOODING. SEE LAXCFWSGX. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER SKYWARN ACTIVATION MAY BE NEEDED TONIGHT AND SUNDAY. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 5:22 PM PST | Marine Weather Statement | SGX | 4 days | |
| Feb 23, 1:59 AM PST | High Surf Advisory | SGX | San Diego | 3 days |
| Feb 23, 3:27 AM PST | Flash Flood Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 30 hr |
| Feb 23, 11:08 AM PST | Winter Storm Watch | SGX | Riverside, San Bernardino | 4 hr |
| Feb 23, 2:51 PM PST | Winter Storm Warning | SGX | Riverside, San Bernardino | 23 hr |
Nearby
High Wind Warnings in California, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.